Alert archive / Maine / Gale Watches in 2021

Gale Watch 18, NWS Caribou, ME

October 29, 2021

NWS Caribou, ME issued this gale watch at Oct 29, 2021, 4:32 AM EDT. It took effect at Oct 30, 2021, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2021, 4:32 AM EDT (08:32 UTC)
In effect from
Oct 30, 2021, 8:00 PM EDT
Expired
Oct 30, 2021, 3:17 AM EDT
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

779 
WHUS71 KCAR 290832
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
432 AM EDT Fri Oct 29 2021

ANZ050-051-292200-
/O.CON.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/
/O.NEW.KCAR.GL.A.0018.211031T0000Z-211031T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
432 AM EDT Fri Oct 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, Northeast winds 10 to 15 kt
  with gusts up to 25 kt and seas 4 to 6 ft. For the Gale Watch, 
  east winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 
  ft possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...For the Small Craft Advisory, until 2 PM EDT this 
  afternoon. For the Gale Watch, from Saturday evening through 
  late Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter 
course, and/or secure the vessel for severe wind and seas.

&&

$$
5 follow-up statements
551 
WHUS71 KCAR 291443
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1043 AM EDT Fri Oct 29 2021

ANZ050-051-292245-
/O.CAN.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/
/O.CON.KCAR.GL.A.0018.211031T0000Z-211031T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1043 AM EDT Fri Oct 29 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Small Craft Advisory, Northeast winds 10 to 15 kt
  with gusts up to 20 kt and seas 3 to 4 ft. For the Gale Watch, 
  east winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 
  ft possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Saturday evening through late Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
094 
WHUS71 KCAR 291936
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
336 PM EDT Fri Oct 29 2021

ANZ052-300345-
/O.EXB.KCAR.GL.A.0018.211031T0000Z-211031T1300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
336 PM EDT Fri Oct 29 2021

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 ft possible.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ050-051-300345-
/O.EXT.KCAR.GL.A.0018.211031T0000Z-211031T1300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
336 PM EDT Fri Oct 29 2021

...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...East winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 12 ft possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
245 
WHUS71 KCAR 292212
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
612 PM EDT Fri Oct 29 2021

ANZ050>052-300615-
/O.CON.KCAR.GL.A.0018.211031T0000Z-211031T1300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
612 PM EDT Fri Oct 29 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...East winds 20 to 30 kt with gusts up to 40 kt and seas 7
  to 12 ft possible on the coastal waters, and 4 to 8 ft on the
  intra-coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME
  out 25 NM and Coastal Waters from Schoodic Point, ME to
  Stonington, ME out 25 NM. Intra Coastal Waters from Schoodic
  Point, ME to Stonington, ME.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

CB
841 
WHUS71 KCAR 300119
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
919 PM EDT Fri Oct 29 2021

ANZ050>052-300930-
/O.CON.KCAR.GL.A.0018.211031T0000Z-211031T1300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
919 PM EDT Fri Oct 29 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...East winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 12 ft possible on the coastal waters, and 4 to 8 ft on 
  the intra-coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM. Intra Coastal Waters from Schoodic 
  Point, ME to Stonington, ME.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
727 
WHUS71 KCAR 300717
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
317 AM EDT Sat Oct 30 2021

ANZ050>052-301530-
/O.UPG.KCAR.GL.A.0018.211031T0000Z-211031T1300Z/
/O.NEW.KCAR.GL.W.0023.211031T0000Z-211031T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
317 AM EDT Sat Oct 30 2021

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
SUNDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 13 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 8 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Oct 29, 12:39 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 29, 12:39 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1239 AM EDT Fri Oct 29 2021

.SYNOPSIS...
High pressure will build across the region overnight into
Friday. Low pressure will approach on Saturday and cross the
area Sunday. The low is expected to move to the northeast on
Monday with high pressure building in from the west later Monday
into Tuesday.
&&

.NEAR TERM /THROUGH TODAY/...
Update...
High pressure centered north of Maine will ridge across the
region overnight with mostly clear/partly cloudy skies. Could
also have patchy, mostly valley, fog. Low temperatures will
range from the mid 20s to around 30 north, to the lower to mid
30s Downeast. Have updated the forecast to adjust for current
conditions along with overnight temperatures and clouds.

Previous Discussion...
Friday looks to be a sunny day w/less wind as that high pres
ridge slides into the region. A rather pleasant day w/afternoon
temps rising into the low and mid 50s, which is above normal for
late October. High clouds are expected to begin pushing to the
ne ahead an apchg storm system.
&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Friday Night...High pressure center just off to our east with
low pressure beginning to approach from the SW. Could be some
fog and low clouds developing and added to the forecast. Not as
cool as Thursday night.

Saturday...Morning low clouds slow to burn off, plus increasing
mid/high level clouds ahead of a broad cutoff upper low
approaching from the SW. Models slower than they had been for
when rain moves in from the west, and slowed down forecast just
a touch, with rain arriving Saturday evening.

Saturday Night...Rain developing in the evening from west to east
as the broad upper low approaches and a surface triple point
low develops somewhere around Boston and moves north into
Western Maine. This triple point will enhance the pressure
gradient and could be quite breezy, especially Downeast coast.
Too far out to do a wind advisory, but winds could approach
advisory levels Saturday night near the coast...something to
watch. Rain could also be heavy at times, especially Downeast.
Can't rule out an embedded thunderstorm with unstable air aloft,
and added slight chance of thunder to the waters and immediate
Downeast coast.

Sunday...Rain tapers off from SW to NE through the day Sunday as
the low pressure exits to the NW of the area and as the
occlusion exits to the NE. Models trending a bit faster with
rain exit, and followed this trend in our forecast. Airmass
remains quite mild as cold advection doesn't really kick in
until later Sunday night, so Sunday looks like the warmest day
of the week with highs ranging from the mid 50s north to low to
mid 60s Downeast. How warm we get depends on the amount of
clearing.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Cooler and dry Monday/Tuesday. Surface high pressure remains to
our south so there will be a westerly breeze.

Lots of uncertainty Tuesday night to Friday. Overall, there will
be a complex upper trough positioned over the Eastern US with
the longwave trough axis remaining to our west. This will put us
in fairly unstable SW flow on the east side of the trough, with
potential shortwave troughs bringing precipitation. However, no
real model agreement on timing of these shortwave through the
period. As a result, went with chance PoPs Tue night onward.
Temps gradually fall through the period to below average levels
as the upper trough inches closer. Bottom line is the pattern is
becoming more favorable for our first snow sometime Wed into
next weekend. That said, just can't hang our hat on any one
system yet during this period.
&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Generally VFR overnight through Friday. However,
variable conditions possible with any patchy, mostly valley, fog
overnight through early Friday morning. North/northeast winds 5
to 10 knots overnight through Friday.

SHORT TERM:
Friday Night...Possible MVFR/IFR developing in low clouds in
fog, but low confidence on where this occurs. East breeze.

Saturday...Morning MVFR/IFR, possibly improving to VFR in the
afternoon but confidence is low. East breeze.

Saturday Night...Breezy areawide and windy near the coast, with
wind from the E/SE. Low level wind shear likely. Significant
rain areawide with IFR or worse.

Sunday...Improving conditions from SW to NE with possible VFR
late in the day after AM IFR/MVFR. South breeze.

Sunday Night...Fog likely with IFR/MVFR. Light SW breeze.

Monday...Mainly VFR, though MVFR possible at times in the north.
Breezy from the west.

Monday Night and Tuesday...VFR with a west breeze.
&&

.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for much of
the waters, with the exception of the intracoastal waters,
through 2 PM Friday.

SHORT TERM: Potential for gales from the SE Saturday night ahead
of an approaching front. A bit too far out for a gale watch,
but overnight shift may need to issue one. Seas building to
around 10 feet late Sat night into early Sun. Winds diminishing
rapidly Sunday and becoming SW. W/NW breeze Mon/Tue just below
small craft levels with seas 3 to 5 feet Monday, subsiding to 1
to 3 feet Tuesday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for ANZ050-
     051.

&&

Near Term...Norcross/Hewitt
Short Term...Foisy
Long Term...Foisy
Aviation...Norcross/Foisy
Marine...Norcross/Foisy
Hazardous weather outlook, Oct 28, 3:31 PM EDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Caribou ME
331 PM EDT Thu Oct 28 2021

MEZ001>006-010-011-015>017-029>032-291945-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
331 PM EDT Thu Oct 28 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-291945-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
331 PM EDT Thu Oct 28 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Gale Watches in Maine, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.